Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 9, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Oct 13, 2016, 2:03 PM CDT for 4 counties in Wisconsin. It took effect at Oct 14, 2016, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2016, 2:03 PM CDT (19:03 UTC)
- In effect from
- Oct 14, 2016, 2:00 AM CDT
- Expired
- Oct 14, 2016, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Crawford County, WI, Grant County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 72 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477 WWUS73 KARX 131903 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 203 PM CDT THU OCT 13 2016 ...AREAS OF FROST EXPECTED TONIGHT... .CLEAR SKIES AND LIGHT WIND TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S...RESULTING IN AREAS OF FROST ACROSS MUCH OF SOUTHWEST WISCONSIN. BECAUSE THESE AREAS DID NOT SEE A HARD FREEZE THIS MORNING...ANOTHER FROST ADVISORY IS IN EFFECT FOR TONIGHT. ANY REMAINING OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS IF DESIRED. WIZ053>055-061-140315- /O.NEW.KARX.FR.Y.0009.161014T0700Z-161014T1400Z/ VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 203 PM CDT THU OCT 13 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY. * TEMPERATURES TONIGHT WILL DROP INTO THE LOWER TO MID 30S... RESULTING IN AREAS OF FROST. * SENSITIVE VEGETATION SHOULD BE BROUGHT INSIDE OR COVERED IF POSSIBLE TO PREVENT FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ROGERS
3 follow-up statements
435 WWUS73 KARX 140216 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 916 PM CDT THU OCT 13 2016 ...AREAS OF FROST OVERNIGHT... .AREAS OF FROST ARE EXPECTED ACROSS MUCH OF SOUTHWEST WISCONSIN OVERNIGHT AS TEMPERATURES FALL INTO THE LOWER TO MID 30S. BECAUSE THESE AREAS DID NOT SEE A HARD FREEZE YET THIS FALL...ANOTHER FROST ADVISORY IS IN EFFECT FOR TONIGHT. ANY REMAINING OUTDOOR COLD SENSITIVE PLANTS SHOULD BE COVERED OR BROUGHT INDOORS IF DESIRED. WIZ053>055-061-141200- /O.CON.KARX.FR.Y.0009.161014T0700Z-161014T1400Z/ VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 916 PM CDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * TEMPERATURES TONIGHT WILL DROP INTO THE LOWER TO MID 30S... RESULTING IN AREAS OF FROST. * SENSITIVE VEGETATION SHOULD BE BROUGHT INSIDE OR COVERED IF POSSIBLE TO PREVENT FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WETENKAMP
228 WWUS73 KARX 140856 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 356 AM CDT FRI OCT 14 2016 ...TEMPERATURES OF 28 TO 34 DEGREES EARLY THIS MORNING... .THE COMBINATION OF MAINLY CLEAR SKIES AND LIGHT WINDS HAS ALLOWED TEMPERATURES TO FALL TO BETWEEN 28 AND 34 DEGREES PRIOR TO SUNRISE THIS MORNING...WITH WIDESPREAD FROST OCCURRING. WIZ053>055-061-141400- /O.CON.KARX.FR.Y.0009.000000T0000Z-161014T1400Z/ VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 356 AM CDT FRI OCT 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES HAVE FALLEN INTO THE UPPER 20S AND LOWER 30S THIS MORNING AND WILL REMAIN NEAR OR BELOW FREEZING THROUGH 8 TO 9 AM. * SENSITIVE VEGETATION SHOULD BE BROUGHT INSIDE OR COVERED IF POSSIBLE TO PREVENT FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LAWRENCE
427 WWUS73 KARX 141348 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 848 AM CDT FRI OCT 14 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT... .UNDER MOSTLY SUNNY SKIES...TEMPERATURES WILL RISE INTO THE UPPER 30S AND 40S BY MID-MORNING ACROSS SOUTHWEST WISCONSIN. THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT. WIZ053>055-061-141500- /O.EXP.KARX.FR.Y.0009.000000T0000Z-161014T1400Z/ VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 848 AM CDT FRI OCT 14 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES WILL RISE INTO THE UPPER 30S AND 40S BY MID- MORNING...ALLOWING THE FROST ADVISORY TO EXPIRE AT 9 AM CDT. $$ ROGERS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Oct 13, 12:04 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 13, 12:04 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1204 PM CDT Thu Oct 13 2016 .SHORT TERM...(Today and tonight) Issued at 325 AM CDT Thu Oct 13 2016 Latest 08z surface analysis indicates high pressure centered over eastern Nebraska and much of Iowa. Forecast area remains in cyclonic flow/eastern fringe of surface ridge and latest infrared satellite imagery shows stratocumulus deck of clouds across eastern Minnesota...along and western Wisconsin. Temperatures have fallen into the lower to middle 40s across the forecast area...per latest metars. Clouds are expected to erode along and east of the Mississippi River this morning...as surface ridge builds into eastern Iowa...southern Wisconsin and northern Illinois today. Temperatures are expected to be slightly below normal...with highs climbing into the upper 40s to middle 50s. Surface ridge continues to dominate the forecast area tonight. Fog is possible in the favored Mississippi River tributaries. However...with stronger winds aloft...this will inhibit widespread fog formation in the Mississippi River valley. Have introduced patchy fog in the tributaries. .LONG TERM...(Friday through Wednesday) Issued at 325 AM CDT Thu Oct 13 2016 The 13.00z GFS/NAM are in agreement in building surface ridge into the eastern Great Lakes Region Friday and tighten pressure gradient over the forecast area. Bufkit soundings suggest winds mix to around 900mb Friday afternoon and allow for winds of 25 to 32 knots to mix down to the surface. Expect wind speeds of 15 to 25 mph with gust up to 30-35 mph...especially in higher terrain and open areas west of the Mississippi River. The 13.00z GFS/NAM show warm air/low level moisture to advect into the forecast area Friday night into Saturday morning. Bufkit soundings indicate boundary layer moistening and develop stratus and potentially drizzle after 06z Saturday. Have left mention of small chance of showers after 06z into 18z for this. With stratus deck of clouds potentially over forecast area during the whole day Saturday...current forecast high temperatures may not be reached. Focus turns to approaching cold front Saturday afternoon/Saturday night. The 13.00z GFS/NAM/ECMWF suggest decent lift/forcing and moisture convergence along front. Showers and thunderstorms are likely across much of the forecast area. The 13.00z GFS/NAM suggest elevated instability along/ahead of the front...with forecast area capped per bufkit soundings. Do not expect any storms to be severe. Main forecast concerns Sunday through Wednesday are periodic shower/thunderstorm chances. First impulse quickly moves into the Upper Great Lakes Region Sunday into Monday and provides a chance of showers and thunderstorms across much of the forecast area...mainly Sunday night. However confidence remains low with this feature...as the 13.00z deterministic models indicate a more progressive solution and further north solution. Next concern are a couple of pieces of energy to push into the central United States and Upper Great Lakes Region Monday night into Tuesday. The 13.00z GFS/GEM/ECMWF continue to show significant differences on the strength/timing of these two shortwave troughs. Thus...confidence in timing and placement of shower/thunderstorm chances during this time frame remains low at this time. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1204 PM CDT Thu Oct 13 2016 Occasional SCT-BKN cumulus possible this afternoon at KLSE around 4000 ft agl before dissipating late this afternoon/early evening, with clear skies then continuing through 14.18Z. Skies will be mostly sunny/clear at KRST through the period. Light southwest wind this afternoon will shift to the south this evening and overnight, gusting at times into the mid 20 kt range at KRST late in the period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DTJ LONG TERM...DTJ AVIATION...ROGERS
Hazardous weather outlook, Oct 13, 4:21 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 421 AM CDT THU OCT 13 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-141100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 421 AM CDT THU OCT 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON INTO SATURDAY NIGHT. A COUPLE OF STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. PERIODIC STORM CHANCES ARE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME...IT APPEARS LIGHTNING WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DTJ
Nearby
Frost Advisories in Wisconsin, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.